[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.181.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1955

CORRECTION

AMA Arch Ophthalmol. 1955;53(4):618. doi:10.1001/archopht.1955.00930010626031

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

In the article entitled "Chelation of Calcium with Edathamil Calcium-Disodium in Band Keratopathy and Corneal Calcium Affections," by Goodwin M. Breinin, M.D., and A. Gerard DeVoe, M.D. [December, 1954, issue, page 846], there appeared an error in nomenclature. Edathamil calcium-disodium was not the drug used in that study, but rather the authors used the disodium salt of ethylenediamine-tetraacetic acid, adjusted [to neutrality] with sodium bicarbonate.

In the manuscript the term EDTA was used generically for the disodium salt of ethylenediamine-tetraacetic acid. This was regrettable, since it fostered confusion as to the substance used. In accordance with the A. M. A. policy of using [official or] Council-accepted nomenclature only, the manuscript editor unfortunately substituted the term edathamil calcium-disodium. This term actually refers to the end-product of calcium chelation, which would be quite ineffective as a treatment of such conditions.

The exact nature of the chelating substance is complex and deserves future

First Page Preview View Large
First page PDF preview
First page PDF preview
×